Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Mar 23, 2012, 4:04 PM EDT for Knox County, Sullivan County, Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2012, 4:04 PM EDT (20:04 UTC)
- Expired
- Mar 23, 2012, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
Counties Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 68 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 4:31 PM EDT | HAIL 1 | Carlisle, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616
WWUS83 KIND 232004
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 PM EDT FRI MAR 23 2012
INZ060-067-232030-
KNOX-SULLIVAN-
404 PM EDT FRI MAR 23 2012
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL KNOX AND SOUTHERN
SULLIVAN COUNTIES UNTIL 430 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VINCENNES...MOVING NORTH AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BRUCEVILLE...
OAKTOWN...
CARLISLE...
PAXTON...
TURTLE CREEK RESERVOIR...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3869 8753 3874 8751 3877 8752 3878 8750
3881 8753 3885 8753 3886 8756 3896 8752
3898 8757 3905 8757 3910 8743 3905 8729
3866 8737 3867 8758
TIME...MOT...LOC 2004Z 184DEG 37KT 3874 8746
$$
MRD/JPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Mar 23, 2:22 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 23, 2:22 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 222 PM EDT FRI MAR 23 2012 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS...LOW PRESSURE OVER WESTERN MISSOURI IS EXPECTED TO PUSH EAST ACROSS INDIANA TONIGHT AND SATURDAY...BEFORE EXITING THE AREA ON SATURDAY NIGHT AND SUNDAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE LOW AS IT PASSES. A STRONG AREA OF HIGH PRESSURE WILL THEN BUILD ACROSS INDIANA ON MONDAY AND TUESDAY PROVIDING DRY WEATHER ALONG WITH COOLER TEMPERATURES. A FEW FRONTAL BOUNDARIES ARE EXPECTED TO PUSH ACROSS INDIANA ON WEDNESDAY AND THURSDAY AS LOW PRESSURE PASSES TO THE NORTH OF THE STATE. THIS WILL RESULT IN OUR NEXT CHANCES FOR SHOWERS AND THUNDERSTORMS. DRY WEATHER IS EXPECTED TO RETURN ON FRIDAY AS HIGH RETURNS TO THE OHIO VALLEY. && .NEAR TERM /TONIGHT/...SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS LOW PRESSURE CENTERED OVER EASTERN MISSOURI. WATER VAPOR IMAGES INDICATE CUT OFF UPPER LOW OVER MISSOURI AS THESE TWO SYSTEMS WERE ASSOCIATED. DRY AIR WAS SEEN INFILTRATING THE LOW. RADAR MOSAICS SHOWS LITTLE PRECIPITATION IN MISSOURI NEAR THE LOW PRESSURE CENTER...HOWEVER WHERE THE THE DRY SLOT WAS LOCATED...SOME DAYTIME HEATING HAVE RESULTED IN THE DEVELOPMENT OF TSRA OVER SOUTHERN ILLINOIS. GRADUAL EASTWARD PROGRESSION OF THE LOW PRESSURE SYSTEM SHOULD ALLOW A GRADUAL INTRUSION OF THE DRY SLOT OVER CENTRAL ILLINOIS ACROSS INDIANA THIS EVENING. HOWEVER HEATING AND DESTABILIZATION WILL CONTINUE TO RESULT IN SHRA AND TRSA DURING THE EARLY EVENING HOURS...ALTHOUGH COVERAGE AND INTENSITY SHOULD DIMINISH AFTER SUNSET. TIME HEIGHTS ACROSS CENTRAL INDIANA CONTINUE TO INDICATE SATURATED LOWER LEVELS ALONG WITH GOOD LIFT THROUGH 03Z. THUS WILL TREND POPS AT OR ABOVE MAVMOS...PARTICULARLY ACROSS THE SOUTHWESTERN PARTS OF CENTRAL INDIANA DUE TO PROXIMITY TO THE DEVELOPING THUNDERSTORMS OVER SOUTHERN ILLINOIS AND EXPECTED PROPAGATION. AS FOR LOWS WILL TREND WARMER THAN GUIDANCE CONSIDERING THE EXPECTED CLOUDS AND RAIN. && .SHORT TERM /SATURDAY THROUGH MONDAY/... MODELS ARE IN PRETTY GOOD AGREEMENT DURING THIS PERIOD AND WILL USE A BLEND. THE CUT OFF UPPER LOW IS EXPECTED TO PASS ACROSS INDIANA ON SATURDAY AND AS STATED ABOVE...THIS SYSTEM IS FILLED WITH PLENTY OF DRY AIR AND LITTLE PRECIPITATION. LITTLE CHANGE IS EXPECTED AS IT ARRIVES IN OUR AREA ON SATURDAY AS DEEP FORCING IS NOT AVAILABLE...NOR IS ANY DEEP MOISTURE. GIVEN THE CYCLONIC FLOW AND AVAILABLE LOWER LEVEL MOISTURE WILL NEED TO CONTINUE LOW CHANCES FOR SHRA ACROSS THE FORECAST AREA. WILL TREND HIGHS ON SATURDAY COOLER THAN MAVMOS AS 850MB TEMPS FALL TO NEAR 3C BY 12Z SAT AND PLENTY OF CLOUDS ARE EXPECTED. CUT OFF LOW DEPARTS ON SATURDAY NIGHT...AND FORECAST SOUNDINGS BEGIN TO DRY OUT ON SUNDAY AS STRONG RIDGING OVER THE PLAINS STATES BEGINS TO BUILD EASTWARD. THUS GIVEN THE LIMITED MOISTURE...PRECIP THREAT SHOULD END ON SATURDAY NIGHT AS WE ARRIVE ON THE BACK SIDE OF THE DEPARTING LOW. WILL STICK CLOSE TO MAVMOS LOWS. STRONG RIDGING IS EXPECTED TO BUILD ACROSS INDIANA ON SUNDAY. FORECAST SOUNDINGS INDICATE CONVECTIVE TEMPERATURES THAT SHOULD BE REACHED DURING THE AFTERNOON...BUT MID LEVEL SUBSIDENCE WILL PREVENT SHRA...THUS JUST SOME CU IS EXPECTED. GIVEN OUR EXPECTED 850MB TEMPERATURES WILL TREND HIGHS COOLER THAN MAVMOS. SURFACE HIGH PRESSURE ALONG WITH SOME COLD AIR ADVECTION ON THE FRONT SIDE OF THE APPROACHING RIDGE WILL PUSH INTO THE AREA ON SUNDAY NIGHT AND MONDAY. FORECAST SOUNDINGS SHOW LITTLE DEEP MOISTURE ALONG WITH A MID LEVEL INVERSION ON MONDAY. THUS WILL AIM FOR MOSTLY CLEAR ON SUNDAY NIGHT AND PARTLY CLOUDY ON MONDAY. WITH EXPECTED COLD AIR ADVECTION WILL TREND LOWS COOLER THAN MAVMOS AND HIGHS COOLER THAN MEXMOS. && .LONG TERM.../MONDAY NIGHT THROUGH FRIDAY/ SEE LITTLE REASON TO DEVIATE FROM ALLBLEND TODAY...AS THERE IS DECENT AGREEMENT ON A MORE PROGRESSIVE FLOW REGIME WITH ONE OR MORE DISTURBANCES NEXT WEEK BRINGING AT LEAST ONE CHANCE FOR PRECIP TO THE AREA. TEMPS SHOULD CONTINUE TO RUN ABOVE NORMAL...OCCASIONALLY WELL ABOVE NORMAL...THROUGH THE PERIOD. && .AVIATION /DISCUSSION FOR THE 23/18Z TAFS/... FINALLY SEEING SOME BREAKUP IN RESTRICTIONS ACROSS THE SITES...BUT THIS MAY BE SPORADIC THIS AFTERNOON. APPROACHING UPPER LOW IS SPARKING SOME THUNDERSTORMS TO REPLACE GENERAL SHOWERS...AND HAVE DEPICTED VCTS/CB MENTION FOR PEAK PERIOD BETWEEN ABOUT 20-03Z. WILDLY FLUCTUATING CONDITIONS POSSIBLE IN TS OF COURSE...BUT OTHERWISE SHOULD SEE BRIEF IMPROVEMENTS THIS AFTERNOON AS DRY SLOT WORKS WAY OVER. AS CORE OF THE UPPER LOW APPROACHES...CONCERN THAT COOL AIR OVER MOIST GROUND WILL RESULT IN RENEWED IFR CONDITIONS...AND THIS WAS THE CASE NORTHEAST OF THE LOW CORE THIS MORNING. WILL NOT GO QUITE AS LOW...BUT STILL 2SM/OVC009. LIFR/VLIFR CANNOT BE RULED OUT. WINDS WILL GENERALLY BE SOUTHERLY BEFORE TURNING TO THE SOUTHWEST TOMORROW. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....NIELD AVIATION...NIELD
Hazardous weather outlook, Mar 23, 3:16 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 316 PM EDT FRI MAR 23 2012 INZ028-035-036-043>046-054-055-063-064-071-241930- WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS- MORGAN-JOHNSON-BROWN-BARTHOLOMEW-JACKSON- 316 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. HAZARDS: SEVERE THUNDERSTORMS WITH LARGE HAIL...LIGHTNING...AND DAMAGING WINDS. TIMING: SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. DISCUSSION: AN UPPER LOW PRESSURE SYSTEM OVER THE PLAINS WILL MOVE TOWARD CENTRAL INDIANA TODAY. THE AIR MASS WILL BECOME UNSTABLE THIS AFTERNOON CAUSING THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL IN A FEW OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN NEXT TUESDAY NIGHT THROUGH THURSDAY. DISCUSSION: SHOWERS AND A FEW THUNDERSTORMS MAY OCCUR SATURDAY AND THEN A FEW FRONTAL BOUNDARIES WILL MOVE OUR WAY AROUND THE MIDDLE OF NEXT WEEK CAUSING ANOTHER ROUND OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH REPORTS THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-037>042-047>049-056-057-065-072-241930- CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-SHELBY-RUSH-DECATUR- JENNINGS- 316 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS POSSIBLE TODAY. HAZARDS: LIGHTNING...STRONG WINDS...SMALL HAIL. TIMING: SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. DISCUSSION: AN UPPER LOW PRESSURE SYSTEM OVER THE PLAINS WILL MOVE TOWARD CENTRAL INDIANA TODAY. THE AIR MASS WILL BECOME UNSTABLE THIS AFTERNOON CAUSING THE POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN NEXT TUESDAY NIGHT THROUGH THURSDAY. DISCUSSION: SHOWERS AND A FEW THUNDERSTORMS MAY OCCUR SATURDAY AND THEN A FEW FRONTAL BOUNDARIES WILL MOVE OUR WAY AROUND THE MIDDLE OF NEXT WEEK CAUSING ANOTHER ROUND OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED HOWEVER SPOTTERS ARE STILL ENCOURAGED TO CALL IN WITH ANY REPORTS THEY MAY HAVE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>062-067>070-241930- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- LAWRENCE- 316 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. HAZARDS: SEVERE THUNDERSTORMS WITH LARGE HAIL...LIGHTNING...AND DAMAGING WINDS. TIMING: SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. DISCUSSION: AN UPPER LOW PRESSURE SYSTEM OVER THE PLAINS WILL MOVE TOWARD CENTRAL INDIANA TODAY. THE AIR MASS WILL BECOME UNSTABLE THIS AFTERNOON CAUSING THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL IN A FEW OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN NEXT TUESDAY NIGHT THROUGH THURSDAY. DISCUSSION: SHOWERS AND A FEW THUNDERSTORMS MAY OCCUR SATURDAY AND THEN A FEW FRONTAL BOUNDARIES WILL MOVE OUR WAY AROUND THE MIDDLE OF NEXT WEEK CAUSING ANOTHER ROUND OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH REPORTS THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Mar 23, 4:04 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 4 ESE VINCENNES 38.65N 87.44W
03/23/2012 M0.88 INCH KNOX IN CO-OP OBSERVER
&&
EVENT NUMBER IND1200061
ELBSpecial weather statement, Mar 23, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 PM EDT FRI MAR 23 2012
INZ060-067-232030-
KNOX-SULLIVAN-
404 PM EDT FRI MAR 23 2012
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL KNOX AND SOUTHERN
SULLIVAN COUNTIES UNTIL 430 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VINCENNES...MOVING NORTH AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BRUCEVILLE...
OAKTOWN...
CARLISLE...
PAXTON...
TURTLE CREEK RESERVOIR...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3869 8753 3874 8751 3877 8752 3878 8750
3881 8753 3885 8753 3886 8756 3896 8752
3898 8757 3905 8757 3910 8743 3905 8729
3866 8737 3867 8758
TIME...MOT...LOC 2004Z 184DEG 37KT 3874 8746
MRD/JPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:10 PM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 35 min |
| Mar 23, 4:14 PM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 31 min |
| Mar 23, 4:38 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 37 min |
| Mar 23, 4:43 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Parke, Sullivan, Vermillion and 1 more | 47 min |
| Mar 23, 5:12 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 33 min |
| Mar 23, 5:17 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 28 min |
| Mar 23, 5:24 PM EDT | Tornado Warning | IND | Daviess, Greene, Martin | 21 min |
| Mar 23, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke | 46 min |
| Mar 23, 5:41 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe, Owen | 34 min |
| Mar 23, 5:54 PM EDT | Tornado Warning | IND | Greene, Lawrence, Monroe | 21 min |
| Mar 23, 6:12 PM EDT | Tornado Warning | IND | Greene, Monroe | 33 min |
| Mar 23, 6:42 PM EDT | Tornado Warning | IND | Brown, Monroe, Morgan | 33 min |
| Mar 23, 6:46 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 44 min |
| Mar 23, 7:14 PM EDT | Special Weather Statement | IND | Morgan | 61 min |
| Mar 23, 7:30 PM EDT | Special Weather Statement | IND | Hendricks | 45 min |
| Mar 23, 7:34 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan | 41 min |
| Mar 23, 7:51 PM EDT | Tornado Warning | IND | Brown | 24 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.